Texas, 2008Tornadoes and Hail in Texas, December 8 to 10, 2008
December 8 to 10, 2008 · NWS FWD · 9 events in 5 counties and zones
A dry line moved across north Texas as an upper level trough moved through the Desert Southwest. A line of thunderstorms developed and became severe as the night wore on.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 5
- Property damage
- $1.2 million
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dry line moved across north Texas as an upper level trough moved through the Desert Southwest. A line of thunderstorms developed and became severe as the night wore on. Two tornadoes and several downbursts caused significant damage across Grayson County. Strong winds followed behind a cold front and caused damage to power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Dec 8, 9:40 PM CST, 42 minutes earlier.
Area forecast discussion, Dec 8, 9:40 PM CST, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
940 PM CST MON DEC 8 2008
.UPDATE...
SEVERE TSTORM WATCH 941 UNTIL 3 AM FOR ERN TWO-THIRDS OF NORTH TX
JUST ISSUED. DAMAGING WINDS/LARGE HAIL MAIN THREATS. UPDATE TO
PUBLIC FORECAST TO COME ABOUT SOON. ALSO...ADJUSTED POPS UP EAST
OF THE LINE FROM HERE ON OUT THROUGH DAYBREAK UNTIL TRENDS CAN BE
DETERMINED.
05/
&&
.AVIATION...
00Z TAFS
EXPECT BKN035 FOR THE REST OF THE EVENING WITH SOUTH WINDS
GRADUALLY DIMINISHING TO AROUND 15KTS AFTER SUNSET. BEST TIME FOR
SHOWERS OR THUNDERSTORMS SHOULD BE A FEW HOURS EITHER SIDE OF
MIDNIGHT. OTHERWISE...WINDS WILL SHIFT TO THE NORTHWEST AROUND 17Z
IN THE METRO AND NEAR 19Z AT WACO ON TUESDAY. MVFR CIGS WILL MOVE
INTO THE AREA BEHIND THE COLD FRONT AND WIND SHIFT.
SCHULTZ
&&
.PREV UPDATE...
.UPDATE...
LARGE-SCALE FORCING NOW BEGINNING TO SHOW UP JUST WEST OF OLNEY TO CISCO...
BUT DEW PTS REMAIN IN LOW-MID 50S...WITH DRYLINE FROM WICHITA FALLS...TO
ABILENE...TO JUST EAST OF SAN ANGELO. WE HAVE SCALED POPS BACK THIS
EVENING TO JUST CHANCE OVER NW COUNTIES THROUGH 9 PM...THEN CHANCE FROM
D/FW AND POINTS NORTH-WEST THROUGH MIDNIGHT PER CURRENT TIMING. BROKEN
SQUALL LINE SHOULD DEVELOP JUST WEST OF I-35 TO DOWN TO STEPHENVILLE-
HILLSBORO BY MIDNIGHT AND PUNCH EAST WITH DRY-LINE. SO NO POPS FAR SRN/
ERN COUNTIES FOR THIS EVENING WITH MORE EMPHASIS ON OVERNIGHT.
AS FOR BOTH SHEAR/INSTABILITY ENVIRONMENT...JUICIER DEW POINTS/ABOVE
60 DEG F REMAINED CONFINED TO FAR SE COUNTIES SOUTH OF A TEMPLE TO
PALESTINE LINE...BUT SHOULD SURGE UP ALONG AND EAST OF I-35 BY MIDNIGHT
AND POSSIBLY UP TO THE I-20 CORRIDOR FROM D/FW EAST TO CANTON OVERNIGHT.
WITH TIME OF YEAR AND BOUNDARY LAYER COOLING...WE HAVE TONED DOWN ANY
ISOLATED TORNADO POTENTIAL TO THESE AREAS...BUT CONFIDENCE IS VERY LOW
AS 0-1KM SHEAR IS PROGGED TO BE VEERED/SWLY...BUT STILL 35-45 KTS WHICH
IS VERY STRONG...SO THE REASON WHY WE LEFT IT IN FOR SE CWA...THOUGH
CONFIDENCE ON STORMS BEING SFC-BASED IS WAVERING SOMEWHAT. MAIN THREATS
SHOULD CONTINUE TO BE LARGE HAIL...AND SOME LOCALIZED DAMAGING WIND.
FINALLY...WITH APPROACH OF DRYLINE AND SOME SEMI-DECOUPLING OF BOUNDARY
LAYER AS LLJ DEVELOPS LATER THIS EVENING...SFC WINDS HAVE DROPPED BELOW
WIND ADVISORY CRITERIA AND WE WILL GO AHEAD AND CANCEL IT AHEAD OF TIME.
WILL ISSUE AN ADDITIONAL UPDATE TO INDICATE THESE CHANGES.
05/
&&
.PREV DISCUSSION... /ISSUED 350 PM CST MON DEC 8 2008/
SHORTWAVE CONTINUES RACING EASTWARD AND AT 21Z (3 PM CST) WAS
CENTERED NEAR WHITE SANDS. DOWNSTREAM...SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED ACROSS WEST TEXAS. SOUTHWEST WINDS HAVE DROPPED DEW
POINTS INTO THE 20S ACROSS THE HIGH PLAINS...AND THE AFTERNOON
CONVECTION IS ENTIRELY ELEVATED. DRYLINE WILL BECOME BETTER
DEFINED AS MOIST ADVECTION CONTINUES ACROSS FWD CWA...AND SW
WINDS SURGE IN ADVANCE OF APPROACHING SHORTWAVE. DRYLINE WILL BE
MECHANICALLY FORCED EASTWARD AND WILL REACH WESTERN EDGE OF CWA
NEAR 06Z (MIDNIGHT CST) NEAR ARRIVAL OF MID-LEVEL TROUGH AXIS.
BOUNDARY LAYER LIFTING WITH SURFACE BOUNDARY WILL WORK IN CONCERT
WITH INCREASING LOW-LEVEL MOIST ADVECTION TO THE EAST AND LARGE-
SCALE ASCENT AHEAD OF APPROACHING SHORTWAVE TO DESTABILIZE THE
ATMOSPHERE AND ERODE THE CAP THAT HAS PERSISTED TODAY. THE RESULT
WILL BE A TRANSITION TO SFC-BASED STORMS...GENERALLY FAVORING A
LINEAR STORM MODE WITH SOME DISCRETE CELLS. MOMENTUM OF FAST-
MOVING SYSTEM AND PROFILES INDICATIVE OF DAMAGING DOWNBURSTS WILL
MEAN AN ENHANCED WIND THREAT. INCREASING HELICITY AND NEAR-
BOUNDARY 0-1KM SHEAR WILL BE ADEQUATE FOR TORNADIC SUPERCELLS...
LIKELY EMBEDDED WITHIN MAIN LINE OF CONVECTION. BRIEF TIME WINDOW
FOR EVENT AT ANY SINGLE POINT IN CWA...EVENING HOURS WEST OF
I-35...AFTER MIDNIGHT EAST OF I-35. DFW METROPLEX IMPACTED BETWEEN
10 PM AND 1 AM. CENTERVILLE-PALESTINE MAY HAVE ONGOING CONVECTION
AS LATE AS DAYBREAK. BRIEF HEAVY RAIN BUT MAX PRECIP TOTALS ARE
EXPECTED TO BE UNDER 1 INCH...BEST CHANCES EAST OF I-35. MOST
LOCATIONS THAT SEE RAIN WILL LIKELY SEE 1/10 TO 1/2 INCH.
AT 21Z (3 PM CST)...STRONG COLD FRONT IS MOVING THROUGH OKLAHOMA
PANHANDLE. FRONT WILL ENTER NW CWA (BOWIE-GRAHAM) AROUND
DAYBREAK...DFW LATE MORNING...SE CWA (CENTERVILLE-PALESTINE) LATE
AFTERNOON. MAIN UPPER TROUGH AXIS WILL SLOWLY TRANSIT THE
REGION...KEEPING SOME LOW RAIN CHANCES BEYOND FROPA. ANY
ADDITIONAL RAIN WILL BE LIGHT. ALTHOUGH COLUMN ABOVE NORTHERN
ZONES MAY BE SUFFICIENTLY COOLED TO SUPPORT FROZEN PRECIPITATION
BY TUESDAY NIGHT...MOISTURE WILL BE LIMITED. A FLURRY IS NOT OUT
OF THE QUESTION BUT POPS ARE QUITE LOW AND CONFIDENCE EVEN LOWER
TO INCLUDE MENTION OF WINTRY PRECIP IN FORMAL FORECAST. WILL BEAR
WATCHING BUT AGAIN NO SIGNIFICANT POST-FRONTAL PRECIPITATION IS
EXPECTED. PRECIP CHANCES ARE THEN DONE FOR A WHILE. WARMING TREND
WILL BUOY TEMPS INTO THE 70S FOR THE FORTHCOMING WEEKEND.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 58 59 35 52 35 / 60 10 10 0 0
WACO, TX 60 64 36 52 34 / 40 10 20 10 0
PARIS, TX 56 62 30 48 28 / 80 40 20 5 0
DENTON, TX 53 56 27 51 26 / 60 10 10 0 0
MCKINNEY, TX 57 59 28 49 27 / 80 20 10 0 0
DALLAS, TX 57 60 34 50 34 / 70 10 10 0 0
TERRELL, TX 59 61 32 51 32 / 80 20 10 5 0
CORSICANA, TX 60 65 33 51 32 / 60 20 20 10 5
TEMPLE, TX 60 67 34 50 32 / 30 10 30 10 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
21/05
Hazardous weather outlook, Dec 8, 9:38 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
938 PM CST MON DEC 8 2008
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
938 PM CST MON DEC 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS NORTH TEXAS TONIGHT.
THE STRONGEST STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING
WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE EAST OF INTERSTATE
35 AND SOUTH OF INTERSTATE 20.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORM CHANCES WILL CONTINUE TUESDAY MORNING FOR AREAS EAST
OF INTERSTATE 35...ENDING BY NOON.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED.
SCHULTZ
In the hours before
Special weather statement, Dec 8, 9:07 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
907 PM CST MON DEC 8 2008
TXZ092-102-103-090330-
COOKE TX-WISE TX-DENTON TX-
907 PM CST MON DEC 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
COOKE COUNTY
WESTERN DENTON COUNTY
EASTERN WISE COUNTY
AT 907 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST
OF DECATUR TO 8 MILES NORTHWEST OF BRIAR...MOVING NORTHEAST AT 50
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ARGYLE...AURORA...
BARTONVILLE...BOYD...CALLISBURG...CORRAL CITY...DECATUR...DENTON...
GAINESVILLE...JUSTIN...KRUM...LINDSAY...MUENSTER...NORTHLAKE...SANGER
AND RAY ROBERTS PARK JOHNSON BRANCH.
VERY HEAVY RAIN...PEA-SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH
THESE STORMS.
LAT...LON 3369 9694 3301 9716 3300 9770 3344 9756
3344 9748 3368 9748 3373 9746 3374 9694
TIME...MOT...LOC 0307Z 225DEG 45KT 3345 9746 3309 9763
07/BBSpecial weather statement, Dec 8, 9:11 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
911 PM CST MON DEC 8 2008
TXZ117-118-131>133-090345-
PARKER TX-TARRANT TX-JOHNSON TX-HOOD TX-SOMERVELL TX-
911 PM CST MON DEC 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
HOOD COUNTY
WESTERN JOHNSON COUNTY
EASTERN PARKER COUNTY
SOMERVELL COUNTY
TARRANT COUNTY
AT 911 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF AZLE
TO 12 MILES EAST OF STEPHENVILLE...MOVING EAST AT 45 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE
ALEDO...AZLE...BENBROOK...BLUE MOUND...BRIAR...BURLESON
...COLLEYVILLE...CROWLEY...EAGLE MOUNTAIN...FOREST HILL...FORT
WORTH...GLEN ROSE...GODLEY...GRANBURY...HALTOM CITY...HASLET
...HUDSON OAKS...HURST...KELLER...LAKE WORTH...NORTH RICHLAND
HILLS...OAK TRAIL SHORES...PELICAN BAY...RENO...RICHLAND
HILLS...SAGINAW... SANSOM PARK...SOUTHLAKE...WATAUGA...WEATHERFORD
...AND WILLOW PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THESE STORMS.
LAT...LON 3298 9767 3300 9754 3299 9709 3224 9747
3216 9790 3235 9799
TIME...MOT...LOC 0311Z 258DEG 41KT 3292 9760 3223 9795Special weather statement, Dec 8, 9:43 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
943 PM CST MON DEC 8 2008
TXZ103-118-119-090415-
DENTON TX-TARRANT TX-DALLAS TX-
943 PM CST MON DEC 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN DALLAS COUNTY
SOUTHERN DENTON COUNTY
TARRANT COUNTY
AT 943 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
EAGLE MOUNTAIN TO 2 MILES WEST OF BENBROOK...MOVING EAST AT 35 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE
ARGYLE...ARLINGTON.....BEDFORD...BENBROOK...BLUE
MOUND...COLLEYVILLE...COPPELL...EULESS...FLOWER MOUND...FOREST
HILL...FORT WORTH...GRAND PRAIRIE...GRAPEVINE...HALTOM
CITY...HASLET...HEBRON...HICKORY CREEK...HIGHLAND
VILLAGE...HURST...IRVING...JUSTIN...KELLER...LAKE DALLAS...LAKE
WORTH...LEWISVILLE...NORTH RICHLAND HILLS...NORTHLAKE...PANTEGO...
RICHLAND HILLS...RIVER OAKS...ROANOKE...SAGINAW...SANSOM
PARK...SOUTHLAKE...TROPHY CLUB...WATAUGA...WESTWORTH...WHITE
SETTLEMENT AND LAKE LEWISVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THESE STORMS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CST
TUESDAY MORNING FOR NORTHEASTERN TEXAS.
LAT...LON 3315 9685 3266 9701 3265 9754 3270 9755
3315 9730
TIME...MOT...LOC 0343Z 254DEG 31KT 3298 9734 3269 9748Special weather statement, Dec 8, 9:47 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
947 PM CST MON DEC 8 2008
TXZ092-093-103-104-090415-
GRAYSON TX-COOKE TX-DENTON TX-COLLIN TX-
947 PM CST MON DEC 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COLLIN COUNTY
SOUTHEASTERN COOKE COUNTY
NORTHEASTERN DENTON COUNTY
GRAYSON COUNTY
AT 947 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
WHITESBORO TO 4 MILES NORTHWEST OF DENTON...MOVING NORTHEAST AT 50
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ANNA...AUBREY...CELINA...
COLLINSVILLE...CROSS ROADS...DENISON...DENTON...DORCHESTER...
GUNTER...HOWE...KNOLLWOOD...KRUGERVILLE...PILOT POINT...POTTSBORO...
PROSPER...SHERMAN...TOM BEAN...VAN ALSTYNE...WHITESBORO...HENDRIX...
EISENHOWER STATE PARK...RAY ROBERTS PARK ISLE DU BOIS AND RAY ROBERTS
PARK JOHNSON BRANCH.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CST
TUESDAY MORNING FOR NORTHEASTERN TEXAS.
LAT...LON 3386 9677 3384 9676 3385 9670 3381 9650
3378 9648 3379 9644 3378 9641 3377 9639
3321 9654 3317 9724 3387 9687
TIME...MOT...LOC 0347Z 243DEG 42KT 3383 9681 3329 9710Event by event
4 hail, 2 tornado, 2 thunderstorm wind, 1 strong wind. Local standard time, as filed.
Tornado, Grayson
- When
- December 8, 10:22 PM CST to 10:37 PM CST
- Where
- Grayson County, Collinsville to 5.26 mi SE of Sadler
- Rating
- EF1
- Path length
- 10.57 mi
- Path width
- 200 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $400,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.570, -96.920
According to a storm survey conducted by the National Weather Service in Fort Worth, an EF-1 tornado touched down near Collinsville and moved northeast. About 20 homes in the Collinsville area 15 homes in the Southmayd area were damaged. A few businesses were also damaged. Trees, power lines, and sheds were blown down. One injury was reported.
Thunderstorm Wind, Grayson
- When
- December 8, 10:26 PM CST
- Where
- Grayson County, 1.41 mi S of Sadler
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 33.660, -96.849
Power poles were blown down across FM 901 in eastern Whitesboro.
Thunderstorm Wind, Grayson
- When
- December 8, 10:30 PM CST
- Where
- Grayson County, 2.42 mi NNW of Ethel to 1.85 mi NW of Ethel
- Measured
- 61 kt (70 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 33.561, -96.871
To the east of the tornado, thunderstorm winds damaged roofs and storage buildings east of Collinsville.
Tornado, Grayson
- When
- December 8, 10:43 PM CST to 10:48 PM CST
- Where
- Grayson County, 1.7 mi SE of Denison McKeon Arpt to 1.05 mi S of Denison
- Rating
- EF2
- Path length
- 3.63 mi
- Path width
- 125 yd
- Injuries
- 3 direct, 0 indirect
- Property damage
- $750,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.715, -96.607
According to a damage survey conducted by the National Weather Service in Fort Worth, a lower EF-2 tornado affected areas of south and southwest Denison. Trees and power lines were downed. Dozens of homes, storage shelters, and businesses were damaged. About 500 homes in the area were without power.
Hail, Ellis
- When
- December 9, 12:35 AM CST
- Where
- Ellis County, 1.33 mi E of Bardwell
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.267, -96.678
Dime to penny-size hail was reported east of Bardwell.
Hail, Anderson
- When
- December 9, 6:36 AM CST
- Where
- Anderson County, 4.33 mi WSW of Montalba
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.860, -95.770
Numerous reports of nickel-size hail were received from the northwest portion of the county.
Hail, McLennan
- When
- December 9, 7:46 AM CST
- Where
- McLennan County, 1.5 mi SSW of Atco
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.430, -97.260
Quarter-size hail was reported between Hewitt and McGregor.
Hail, McLennan
- When
- December 9, 7:55 AM CST
- Where
- McLennan County, Waco
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.550, -97.150
Reports of pea to penny-size hail were relayed by the broadcast media.
Strong Wind, Denton
- When
- December 10, 4:00 PM CST
- Where
- Denton forecast zone
- Measured
- 31 kt (36 mph) measured gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
A crane collapsed at Lewisville Lake after winds caused a barge to break loose from its chains and crash into rocks. Sustained winds were between 20 and 25 MPH throughout the day with gusts to 35 MPH.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Illinois, December 8, 20081 death · 20 injured · 9 events
- Cold in Illinois, December 8, 20081 death · 1 event
- Winter Weather in Illinois, December 8, 20081 death · 1 event
- Hail in Arizona, December 8, 20081 death · 0.5 in hail · 1 event
- Winter Storm in Iowa, December 8 to 9, 2008$230,000 · 18 events
- Tornado and Hail in Oklahoma, December 8 to 9, 2008$61,000 · EF1 · 11 events
- High Wind in New Mexico, December 8, 20083 injured · $65,000 · 65 kt wind · 3 events
- High Wind in Texas, December 8, 2008$100,000 · 56 kt wind · 3 events
- Cold in Vermont, December 8, 200816 events
- Winter Weather in Iowa, December 8, 200816 events
- Winter Weather in South Dakota, December 8 to 9, 200815 events
- Heavy Snow and High Wind in New Mexico, December 8 to 9, 2008$15,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 141726, 141728, 141729, 141727, 141725, 141724, 141723, 141722, 145395.